Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 150, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Sep 3, 2011, 2:52 PM CDT for 4 counties in Illinois; Des Moines County, Louisa County, Iowa. It was in force for 53 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2011, 2:52 PM CDT (19:52 UTC)
- Expired
- Sep 3, 2011, 3:45 PM CDT
- In force
- 53 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Louisa County, IA, Henderson County, IL, Henry County, IL, Mercer County, IL, Warren County, IL
The radar
The Quad Cities radar (KDVN), 55 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 3:25 PM CDT | TSTM WND GST 55 | Kirkwood, IL | 2 INCH BRANCHES DOWN AND MINOR CROP DAMAGE. |
| Sep 3, 3:25 PM CDT | HAIL 0.75 | Kirkwood, IL | PEA TO DIME SIZED HAIL. |
| Sep 3, 3:35 PM CDT | HAIL 1.25 | Monmouth, IL | HALF DOLLAR SIZED HAIL REPORTED |
| Sep 3, 3:35 PM CDT | HAIL 1.75 | Monmouth, IL | GOLF BALL SIZED HAIL REPORTED |
| Sep 3, 3:45 PM CDT | TSTM WND GST 50 | Nne Cameron, IL | 30 TO 40 MPH WINDS WITH GUSTS TO 50 MPH. |
| Sep 3, 3:45 PM CDT | HAIL 0.25 | Nne Cameron, IL | |
| Sep 3, 3:45 PM CDT | HAIL 1 | Monmouth, IL | PEA TO QUARTER SIZED HAIL. |
| Sep 3, 3:50 PM CDT | HAIL 1 | Cameron, IL | TIME ESTIMATED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
353
WUUS53 KDVN 031952
SVRDVN
IAC057-115-ILC071-073-131-187-032045-
/O.NEW.KDVN.SV.W.0150.110903T1952Z-110903T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
252 PM CDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HENRY COUNTY IN NORTHWEST ILLINOIS...
MERCER COUNTY IN NORTHWEST ILLINOIS...
EASTERN DES MOINES COUNTY IN SOUTHEAST IOWA...
SOUTHEASTERN LOUISA COUNTY IN SOUTHEAST IOWA...
NORTHERN HENDERSON COUNTY IN WEST CENTRAL ILLINOIS...
NORTHERN WARREN COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 345 PM CDT.
* AT 249 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM ELIZA TO BURLINGTON...OR ALONG A LINE EXTENDING
FROM 11 MILES SOUTH OF MUSCATINE TO BURLINGTON...AND MOVING EAST AT
30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANNON...KEITHSBURG...OQUAWKA...GLADSTONE...JOY...MILLERSBURG...
ROZETTA...BIGGSVILLE...SEATON...HAMLET...ALEDO...LITTLE YORK...
KIRKWOOD...SHALE CITY...BURGESS...MATHERVILLE...BODEN...VIOLA...
MONMOUTH...CABLE...NORTH HENDERSON...LYNN CENTER...ALPHA AND NEW
WINDSOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4132 9106 4132 9034 4115 9035 4114 9043
4080 9044 4080 9115
TIME...MOT...LOC 1952Z 270DEG 27KT 4128 9097 4079 9108
WIND...HAIL 60MPH <1.00IN
$$3 follow-up statements
859
WWUS53 KDVN 032011
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT SAT SEP 3 2011
IAC057-115-ILC071-073-131-187-032045-
/O.CON.KDVN.SV.W.0150.000000T0000Z-110903T2045Z/
LOUISA IA-DES MOINES IA-HENRY IL-MERCER IL-WARREN IL-HENDERSON IL-
311 PM CDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHERN HENDERSON...NORTHERN WARREN...MERCER...SOUTHWESTERN
HENRY...EASTERN DES MOINES AND SOUTHEASTERN LOUISA COUNTIES...
AT 307 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS AROUND 60 MPH. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A
LINE EXTENDING FROM MILLERSBURG TO GLADSTONE...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF ALEDO TO 10 MILES EAST OF
BURLINGTON...MOVING EAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SUNBEAM AND LITTLE YORK AROUND 320 PM CDT...
SHALE CITY...KIRKWOOD AND ELEANOR AROUND 325 PM CDT...
PREEMPTION...OLD GILCHRIST...WANLOCK AND VIOLA AROUND 330 PM CDT...
MONMOUTH MUNICIPAL AIRPORT AROUND 335 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTHWESTERN ILLINOIS.
&&
LAT...LON 4132 9106 4132 9034 4115 9035 4114 9043
4080 9044 4080 9115
TIME...MOT...LOC 2012Z 270DEG 27KT 4128 9077 4079 9088
WIND...HAIL 60MPH <1.00IN
$$890 WWUS53 KDVN 032026 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 326 PM CDT SAT SEP 3 2011 IAC057-115-ILC073-032035- /O.CAN.KDVN.SV.W.0150.000000T0000Z-110903T2045Z/ LOUISA IA-DES MOINES IA-HENRY IL- 326 PM CDT SAT SEP 3 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HENRY...EASTERN DES MOINES AND SOUTHEASTERN LOUISA COUNTIES IS CANCELLED... THE LINE OF THUNDERSTORMS CAPABLE OF PRODUCING SEVERE WEATHER HAS MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR NORTHWESTERN ILLINOIS. LAT...LON 4082 9104 4112 9084 4112 9044 4080 9044 TIME...MOT...LOC 2025Z 270DEG 27KT 4110 9065 4082 9074 $$ ILC071-131-187-032045- /O.CON.KDVN.SV.W.0150.000000T0000Z-110903T2045Z/ MERCER IL-WARREN IL-HENDERSON IL- 326 PM CDT SAT SEP 3 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR NORTHERN HENDERSON...NORTHERN WARREN AND SOUTHEASTERN MERCER COUNTIES... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL. THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING FROM 6 MILES EAST OF SEATON TO KIRKWOOD...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF ALEDO TO 10 MILES SOUTHWEST OF MONMOUTH...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... MONMOUTH MUNICIPAL AIRPORT...PONEMAH AND MONMOUTH AROUND 330 PM CDT... ORMONDE...LARCHLAND...GERLAW AND ALEXIS AROUND 335 PM CDT... CAMERON...NORTH HENDERSON AND COLDBROOK AROUND 345 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM FLOODING. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING FOR NORTHWESTERN ILLINOIS. && LAT...LON 4082 9104 4112 9084 4112 9044 4080 9044 TIME...MOT...LOC 2025Z 270DEG 27KT 4110 9065 4082 9074 WIND...HAIL 60MPH 1.00IN $$
040
WWUS53 KDVN 032034
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
334 PM CDT SAT SEP 3 2011
ILC131-032044-
/O.CAN.KDVN.SV.W.0150.000000T0000Z-110903T2045Z/
MERCER IL-
334 PM CDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MERCER COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTHWESTERN ILLINOIS.
LAT...LON 4082 9084 4107 9081 4107 9058 4106 9043
4080 9044
TIME...MOT...LOC 2034Z 267DEG 34KT 4091 9066
$$
ILC071-187-032045-
/O.CON.KDVN.SV.W.0150.000000T0000Z-110903T2045Z/
WARREN IL-HENDERSON IL-
334 PM CDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTHEASTERN HENDERSON AND NORTHERN WARREN COUNTIES...
AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH...AND GOLF BALL SIZE HAIL. THIS STORM WAS
LOCATED APPROXIMATELY NEAR KIRKWOOD...OR NEAR MONMOUTH...MOVING EAST
AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
GERLAW AROUND 340 PM CDT...
CAMERON AND COLDBROOK AROUND 345 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTHWESTERN ILLINOIS.
&&
LAT...LON 4082 9084 4107 9081 4107 9058 4106 9043
4080 9044
TIME...MOT...LOC 2034Z 267DEG 34KT 4091 9066
WIND...HAIL 70MPH 1.75IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 10:27 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 3, 10:27 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1027 AM CDT SAT SEP 3 2011 .UPDATE... MAIN COLD FRONT JUST ENTERING NW IA ATTIM WITH SCT-WDSPD SHRA/TSRA IN ADVANCE MOVING E/NE. SENT ZFP/GRID UPDATE TO ADJUST POPS BASED ON LATEST RADAR TRENDS. VIS SATL IMAGERY SHOWS OUTFLOW BOUNDARY NEAR TO JUST NORTH OF KAWG-KDVN-KFEP AXIS. CONSIDERABLE CLOUDS... PCPN AND RAIN COOLED AIR IN WAKE WILL HOLD TEMPS DOWN AND HAVE LOWERED MAXES BY SEVERAL DEGS ALL AREAS NORTH OF OUTFLOW BOUNDARY. CLOUDS/PCPN TO LIMIT SFC HEATING/INSTBY THUS ANTICIPATE MAIN SEVERE RISK THIS AFTN/EVE TO BE CONFINED ALONG AND AHEAD OF THE AFOREMENTIONED OUTFLOW BOUNDARY... OR ROUGHLY SOUTHERN HALF OF CWA. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Sep 3, 4:07 AM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 407 AM CDT SAT SEP 3 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-040915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 407 AM CDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL PUSH INTO THE OUTLOOK AREA THIS AFTERNOON AND INTO TONIGHT. SCATTERED THUNDERSTORMS ALONG AND NORTH OF INTERSTATE 80 THIS MORNING WILL BECOME MORE NUMEROUS OVER ALL THE OUTLOOK AREA THIS AFTERNOON INTO TONIGHT. DAMAGING WINDS IN EXCESS OF 60 MPH AND ISOLATED LARGE HAIL ARE POSSIBLE. IN ADDITION...HIGH MOISTURE CONTENT OF THE ATMOSPHERE WILL PRODUCE TORRENTIAL RAIN AND POSSIBLE LOCALIZED FLASH FLOODING. THE STORM PREDICTION CENTER HAS A SLIGHT RISK FOR THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED MAINLY THIS AFTERNOON AND EVENING. HAASE
In the hours before
Local storm report, Sep 3, 2:14 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
214 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL SSW FAIRFIELD 41.00N 91.97W
09/03/2011 E1.00 INCH JEFFERSON IA TRAINED SPOTTER
NICKEL AND DIME SIZED HAIL WITH A FEW QUARTER SIZE
&&
SCHULTZLocal storm report, Sep 3, 2:19 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL 5 NE FAIRFIELD 41.06N 91.91W
09/03/2011 E0.75 INCH JEFFERSON IA TRAINED SPOTTER
MOSTLY DIME SIZED HAIL ALONG WITH PEA SIZED HAIL
&&
SCHULTZSpecial weather statement, Sep 3, 2:20 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 220 PM CDT SAT SEP 3 2011 IAZ066>068-ILZ009-015-016-032015- CLINTON-HENRY-MUSCATINE-ROCK ISLAND-SCOTT-WHITESIDE- 220 PM CDT SAT SEP 3 2011 ...THUNDERSTORMS WITH STRONG GUSTY WINDS AND VERY HEAVY RAIN... AT 217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DONAHUE TO WALCOTT...MOVING EAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... DONAHUE AROUND 225 PM CDT... DAVENPORT AROUND 230 PM CDT... LONG GROVE AND ELDRIDGE AROUND 235 PM CDT... RIVERDALE AND BETTENDORF AROUND 245 PM CDT... HAMPTON AND MCCAUSLAND AROUND 250 PM CDT... LE CLAIRE AROUND 255 PM CDT... STRONG GUSTY WINDS OF 35 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED WITH THIS LINE OF STORMS. THE HEAVY RAIN WILL GREATLY RESTRICT VISIBILITY AND PRODUCE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. LAT...LON 4181 9016 4153 9014 4153 9082 4177 9082 TIME...MOT...LOC 1919Z 267DEG 25KT 4174 9072 4154 9072
Local storm report, Sep 3, 2:25 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
225 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 5 NNE LADD 41.45N 89.19W
09/03/2011 E0.75 INCH BUREAU IL TRAINED SPOTTER
PEA TO DIME SIZED HAIL STARTED AT 2PM AND LASTED ABOUT 4
MINUTES
&&
SCHULTZSpecial weather statement, Sep 3, 2:42 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 242 PM CDT SAT SEP 3 2011 IAZ078-089-ILZ024>026-032030- DES MOINES-HENDERSON-LOUISA-MERCER-WARREN- 242 PM CDT SAT SEP 3 2011 ...STRONG GUSTY WINDS AND VERY HEAVY RAIN WITH LINE OF STORMS... AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GRANDVIEW TO MIDDLETOWN...MOVING EAST AT 30 MPH. * THUNDERSTORMS WILL BE NEAR... TOOLESBORO...OAKVILLE AND BURLINGTON AROUND 250 PM CDT... ELIZA...NEW BOSTON AND GULF PORT AROUND 255 PM CDT... MANNON AROUND 300 PM CDT... KEITHSBURG...JOY AND OQUAWKA AROUND 305 PM CDT... ONE HALF INCH DIAMETER HAIL...WINDS OF 30 TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. LAT...LON 4132 9068 4078 9076 4078 9131 4132 9121 TIME...MOT...LOC 1941Z 270DEG 25KT 4129 9110 4080 9121
Local storm report, Sep 3, 2:50 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
250 PM CDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND GST ESE MEDIAPOLIS 41.01N 91.16W
09/03/2011 E50 MPH DES MOINES IA TRAINED SPOTTER
SUSTAINED WINDS AT 35 MPH WITH GUSTS UP TO 50 MPH
&&
SCHULTZThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 11:57 AM CDT | Special Weather Statement | DVN | Whiteside | 33 min |
| Sep 3, 2:42 PM CDT | Special Weather Statement | DVN | Henderson, Mercer | 48 min |
| Sep 3, 3:42 PM CDT | Severe Thunderstorm Warning | DVN | Warren | 14 min |
| Sep 3, 5:03 PM CDT | Special Weather Statement | DVN | Putnam | 57 min |
| Sep 2, 11:50 PM CDT | Severe Thunderstorm Warning | DVN | Buchanan, Delaware | 55 min |
| Sep 3, 1:05 AM CDT | Special Weather Statement | DVN | Delaware, Dubuque | 55 min |
| Sep 3, 1:27 AM CDT | Special Weather Statement | DVN | Buchanan, Delaware | 63 min |
| Sep 3, 2:29 AM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Linn | 61 min |
| Sep 3, 9:56 AM CDT | Special Weather Statement | DVN | Cedar, Clinton | 64 min |
| Sep 3, 1:45 PM CDT | Special Weather Statement | DVN | Cedar, Clinton, Muscatine, Scott | 45 min |
| Sep 3, 1:54 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 66 min |
| Sep 3, 2:20 PM CDT | Special Weather Statement | DVN | Scott | 55 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.